Prednisone and Blurred Vision?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stinky634
Regular Member


Date Joined May 2012
Total Posts : 157
   Posted 6/23/2012 1:56 AM (GMT -7)   
I was on Pred 40 mg for 2 weeks, and tapered 2 weeks each of 30, 20, and 10. I have been off for a week and seem to be ok. I am a bit worried that the very slight pain in my right side (where my inflamation of colon is located as well) is lingering and I am not sure I will have to go back on the pred again. I am waiting to see if it gets worse or not, and I have an appt with my GI in a few weeks, so I have time to get a feel for it.

My concern is of course the dreaded side effects, I probably had every single one (headaches, moon face, acne all over, moodiness, hunger, etc) but the one I am dreading, and I am not sure of it was Pred, or something else, but I seemed to have blurred vision off and on while on it. I also have been very sensitive to light. The blurred vision seems to have faded, but the light sensitivity did not, might be Asacol, or just getting old.

Any one have experience with the blurred vision while on pred? I already have blurry vision to begin with, having nystagmus and a few other eye issues since birth, I really really don't want to get any worse in that area. It already bad enough.

randynoguts
Veteran Member


Date Joined Jan 2003
Total Posts : 5963
   Posted 6/23/2012 4:43 AM (GMT -7)   
after long term use you may develope cataracts. but not that fast. you can get uvietis and other eye condition with CD. if it persists see your eye dr.

Girly Girl
Regular Member


Date Joined Apr 2012
Total Posts : 46
   Posted 6/23/2012 6:00 AM (GMT -7)   
I have been on Prednisone for the past 8 months and I too have noticed that I have blurred vision along with all the other side effects you mentioned. Sometimes it is like I see spots for a split second. I am 25 years old and have never had any signs of cataracts before. I have my regular eye exam later on next month and I am going to ask the eye doctor about it. I have been on Prednisone long term before and had noticed the blurry vision then also.

You should ask your doctor about this the next time you see them. If you can get an eye doctors appointment I would see about that also, especially with your other eye problems. You can never be too careful with your eyes!

Don't you just love prednisone and all of its side effects....
A.
Primary Sclerosing Cholangitis- September 1999
Ulcerative Colitis- December 2000
Pyoderma Gangrenosum- October 2011

jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1074
   Posted 6/23/2012 8:31 AM (GMT -7)   
From drugs.com

Prednisone side effects

Get emergency medical help if you have any of these signs of an allergic reaction to prednisone: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:

blurred vision, eye pain, or seeing halos around lights;

swelling, rapid weight gain, feeling short of breath;

severe depression, unusual thoughts or behavior, seizure (convulsions);

bloody or tarry stools, coughing up blood;

pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);

low potassium (confusion, uneven heart rate, extreme thirst, increased urination, leg discomfort, muscle weakness or limp feeling); or

dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).

Less serious prednisone side effects may include:

sleep problems (insomnia), mood changes;

acne, dry skin, thinning skin, bruising or discoloration;

slow wound healing;

increased sweating;

headache, dizziness, spinning sensation;

nausea, stomach pain, bloating; or

changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 20, 2014 3:34 AM (GMT -7)
There are a total of 2,300,594 posts in 255,443 threads.
View Active Threads


Who's Online
This forum has 159794 registered members. Please welcome our newest member, moe_d_uk.
176 Guest(s), 3 Registered Member(s) are currently online.  Details
orchid_rain, FlossieUK, KillerPain365


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer